Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child with persisting cough. Not responding to calpol and antibiotics. Advice?

Ongoing cough 3-4 weeks, 1st time gp they say viral give calpol , 2nd time antibiotics even though no infection, had paramedics called out to him due to weasiness, 3rd time at gp prescribed him an inhaler only for when he s weasy. Tonight cough is ridiculously chesty even though they say everytime it s clear! He wakes several times in the night and is up around 4-5am due to him being unwell thus is very unusual as he s slept through from 9 weeks! My gut instinct is they missed sonething
Asked On : Sun, 4 Nov 2012
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
According to your reported symptoms, it looks like the patient is suffering from asthmatic bronchitis. He may need a complete assessment from a pulmonologist including ventilatory capacity testing and treatment initiated right away. Meanwhile try to give some steam inhalations and vaporize as much as possible. He may need to be nebulized. Please get further instructions from your doctor. Good luck.
Answered: Tue, 6 Nov 2012
I find this answer helpful
Allergist and Immunologist Dr. Sujoy Khan's  Response
Hello Katie.
Is this about your child as you have not mentioned this!
It is likely he is having bronchospasm (wheeze that you can hear, and asthma if it continues) and manifests as cough in little children.
Gastroesophageal reflux disease is another possibility although unlikely in this setting.
I would suggest levolin (asthalin) syrup (1mg/5ml) 5ml once to twice daily with calpol if he has fever.
Viral induced wheeze is the most likely explanation which is why he is not responding.
Let your GP see him again or take him to A&E.
Answered: Tue, 6 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor